MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was explanted and subsequently replaced with a new lens.The surgeon was injecting the monofocal intraocular lens (iol) and heard a crack while was injecting the lens, but the lens was already in the eye.There was a scratch on the optic center and the surgeon could not rub it off.There was iatrogenic iris damage and bleeding.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is prior to jan 2, 2025.Section d6a: if implanted; give date: unknown/information not provided.Section d6b: if explanted; give date: unknown/information not provided.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received from the doctor indicated that the intraocular lens (iol) was explanted right after it was implanted during the same surgery.The explant required due to the iol not working properly.The replacement lens used was of the same model, but different diopter 21.5d.There was iris damage and hemorrhage during iol exchange.The medication outside the standard of care prescribed.It was noted that the patient did not have any preexisting issues which would have contributed to the reported "iatrogenic iris and bleeding" issue.The patient's outcome status reported as mild iris atrophy but otherwise good outcome.The affected eye was the right eye (od).The following fields were updated accordingly: section a2: age: 71 years.Section a2: date of birth: (b)(6)1953.Section a3a: sex: male.Section a3b: gender: cisgender man/boy.Section a4: weight: 76 kg.Section a5: ethnicity: hispanic/latino.Section a6: unknown, it was indicated as hispanic.The following code was added: section h6: health effect - impact code: 4631 - more complex surgery.Corrected data: the following fields were corrected based on the additional information received: section b3: date of event: unknown, not provided, but the best estimate date is on or prior to jan 2, 2025.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.The following code is no longer applicable to this event: section h6: health effect - impact code: 4629 - device revision or replacement.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on apr 18, 2025.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification performed on the suspect product found that the plunger rod was fully advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge; no cartridge or cartridge tip issues were observed.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues; viscoelastic residue was observed below the lens module indicating that an excessive amount of ophthalmic viscosurgical device (ovd) may have been used.The plunger rod and plunger rod advancement were inspected revealing no issues.No lens was received for evaluation and no further evaluation was performed.The complaint issue, "cosmetic issues" could not be confirmed during product evaluation as no lens was received, and no issues were identified.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21248668
Report Number3012236936-2025-000022
Device Sequence Number8093381
Product Code HQL
UDI-Device Identifier05050474731608
UDI-Public(01)05050474731608(17)261118
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/28/2025
06/02/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/21/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityHispanic